Jump to content
Mental Health Forums

Experiences: Coming off of Lithium or Pregabalin. Advice needed.


spiritwanderer

Recommended Posts

Hi everyone! 

I would like to know anyone's experiences coming off of lithium or pregabalin and any advice.. I would be so grateful for. I have been taking them together at high doses for 6/7 years now. 

I am starting to wake up to the damage caused by these toxic medications and think I am already experiencing negative long term effects from them.

I am nervous as I have not been without medication since i was 10 years old (many trial and errors). I am aware of the fact that I will experience withdrawals - I am prepared. I have read so many success stories of people deciding to come off and was the best thing they have ever done and found themselves again. I can't stay on this forever like I was once told.

I have a doctors appointment tomorrow to talk about it but I have heard many refuse to say the health problems are related to medication, they beat around the bush and want you to stay on it so they still have customers - this also makes me nervous as I cannot reduce my meds without them. Fingers crossed they will listen! 

I have now opened up to many alternative ways of managing my bipolar such as yoga, meditation, self help books and really applying what I have learnt. Before I saw no other way out and accepted medication. 

My memory is getting worse, fatigued easily and 'brain dead', I sleep in the day sometimes which I never do.. I have never been a person to nap and I wake feeling hungover and shivering, brain fog, weird tingling sensations in my head, the way I'm functioning is getting poorer.. brain and using my hands - I end up shouting ''I cant function'' ''whats wrong with me?'' ''I can normally do this'', stomach pains which can get very severe...ive been to the doctors about it before but they keep doing the same test for diabetes and not doing much else about it,  my speech sounds slurred like im drunk half the time and my eyes sometimes do this weird fluttering drunk thing that I never used to do before, I cant get out verbally what's in my head alot which is frustrating and embarrassing.. I just end up stuttering or not making sense, I cant spell some simple words that I used to spell  fine.. It's like Iv'e forgotten how to, my muscles twitch like crazy / body jolts which again is frustrating and embarrassing, I have had quite a few urine infections, my sex drive was non existent for a year, its coming back but still not how it once was, (think ive written enough) this is actually taking me alot longer to write this post.. used to be a fast and accurate at typing, keep spacing too.

I am in a much better place than I was when I started lithium.. I was an out of control reckless nightmare before.. ive got much better over time.. but I can't stay on this forever knowing what it's doing. My time with lithium and pregabalin is up. Just wish it didnt take so long to decrease down to nothing.

Thanks for reading, sorry its so long. 

Danielle. XO 

 

Link to post
Share on other sites

HI nice to meet you :)

 

I have been on Lithium but not the other one so I cant comment on that.

Lithium can have severe side effects indeed. But sometimes there is no other choice as some people are worse off without it.... I would be very carefull stopping, if you notice youre getting worse with your psychiatric symptoms again talk to your doc and yes ask them to advise on how to stop. I think often tappering down is the best thing.

Another consideration could be if you do need these meds to try if things are better for you on a lower dose, sometimes this helps with the side effects.Or if maybe you dont need both anymore. There are many options that might help you without causing a fall back.

I wish you the best of luck with quitting with these meds!

 

Lily

Link to post
Share on other sites
successful_workthru

I've been tapering pregabalin since xmas but have another couple of addictions.

I split my 600mg pregab dose into 4, I empty the caps in water and take a little tiny bit out, every day with a syringe, like micro tapering.

I started on 5mg daily cuts and reduced the cuts when things got sore.

I am on 130mg now and hope to be off, feeling ok by october. I dont know about the other med, sorry but best of luck. I found this way of tapering less painful, cos its smoother.

I've just detoxed myself from dihydrocodeine and codeine, day 6, its been the most depressing week ever, but as i have a massive benzo habit, the opiate wds havent been as bad, just the fatigue and diarrhoea which has now improved, day 6, hope to feel better tomorrow.

Link to post
Share on other sites
successful_workthru
On 25/08/2016 at 8:21 PM, artemis84 said:

Edit: wrong drug, sorry! Very addled brain at the moment!

No problems, can I ask what drug they whipped you off too quickly or is that too nosey? You don't have to answer if you don't want.

Link to post
Share on other sites
  • 2 months later...

Interested to hear responses.

I am on 200mg Pregabalin x 3 daily and want to come off.  I too have been finding meditation and hypnotherapy much better than pharmaceutical drugs.  Some great Meditation and Hypnosis titles on Audible or if you dont mind ads you can get videos on youtube. I was on a horrible amount of tablets until last year and feel much better without the additional side effects on top off all my other problems 

Link to post
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...